Alert archive / Michigan / Gale Watches in 2021
Gale Watch 14, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Oct 24, 2021, 3:56 AM EDT. It took effect at Oct 25, 2021, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 24, 2021, 3:56 AM EDT (07:56 UTC)
- In effect from
- Oct 25, 2021, 8:00 AM EDT
- Expired
- Oct 24, 2021, 2:38 PM EDT
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
074 WHUS73 KAPX 240756 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 356 AM EDT Sun Oct 24 2021 LHZ345>347-LMZ323-341-342-344>346-LSZ321-322-241600- /O.NEW.KAPX.SC.Y.0099.211025T0300Z-211026T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 356 AM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT MONDAY... * WHAT...Highest gusts up to 35 kt from the northeast and highest waves around 7 feet expected. * WHERE...Portions of Lake Michigan, Lake Huron and Lake Superior. * WHEN...From 11 PM this evening to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ348-349-241600- /O.NEW.KAPX.GL.A.0014.211025T1200Z-211026T0000Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 356 AM EDT Sun Oct 24 2021 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Highest gusts up to 40 kt from the northeast and highest waves around 10 feet possible. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From Monday morning through Monday evening. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ JZ
2 follow-up statements
306 WHUS73 KAPX 241358 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 958 AM EDT Sun Oct 24 2021 LHZ345>347-LMZ323-341-342-344>346-LSZ321-322-242200- /O.CON.KAPX.SC.Y.0099.211025T0300Z-211026T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 958 AM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT MONDAY... * WHAT...Highest gusts up to 35 kt from the northeast and highest waves around 8 feet expected. * WHERE...Portions of Lake Michigan, Lake Huron and Lake Superior. * WHEN...From 11 PM this evening to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ348-349-242200- /O.CON.KAPX.GL.A.0014.211025T1200Z-211026T0000Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 958 AM EDT Sun Oct 24 2021 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Highest gusts up to 40 kt from the northeast and highest waves around 11 feet possible. * WHERE...Sturgeon Pt to Alabaster MI and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...From Monday morning through Monday evening. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$
774 WHUS73 KAPX 241838 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 238 PM EDT Sun Oct 24 2021 LHZ348-349-250245- /O.UPG.KAPX.GL.A.0014.211025T1200Z-211026T0000Z/ /O.NEW.KAPX.GL.W.0019.211025T1200Z-211026T0300Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 238 PM EDT Sun Oct 24 2021 ...GALE WARNING IN EFFECT FROM 8 AM TO 11 PM EDT MONDAY... * WHAT...Highest gusts up to 35 kt from the northeast and highest waves around 11 feet expected. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 8 AM to 11 PM EDT Monday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ344>346-250245- /O.EXT.KAPX.SC.Y.0099.211025T0000Z-211026T0300Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 238 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 PM EDT MONDAY... * WHAT...Highest gusts up to 30 kt from the northeast and highest waves around 8 feet expected. * WHERE...Point Betsie to Sleeping Bear Point MI, Sleeping Bear Point to Grand Traverse Light MI and Manistee to Point Betsie MI. * WHEN...From 8 PM this evening to 11 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-LMZ323-341-342-250245- /O.EXT.KAPX.SC.Y.0099.211025T0300Z-211026T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 238 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT MONDAY... * WHAT...Highest gusts up to 30 kt from the northeast and highest waves around 6 feet expected. * WHERE...In Lake Michigan, Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay and Seul Choix Point to 5NM West of Mackinac Bridge. In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. * WHEN...From 11 PM this evening to 11 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346-347-250245- /O.EXT.KAPX.SC.Y.0099.211025T0600Z-211026T0600Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 238 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM MONDAY TO 2 AM EDT TUESDAY... * WHAT...Highest gusts up to 30 kt from the northeast and highest waves around 8 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and St Ignace to False Detour Channel. * WHEN...From 2 AM Monday to 2 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-250245- /O.EXT.KAPX.SC.Y.0099.211025T0600Z-211026T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 238 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 11 PM EDT MONDAY... * WHAT...Highest gusts up to 30 kt from the northeast and highest waves around 4 feet expected. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...From 2 AM to 11 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Oct 24, 3:19 AM EDT, 37 minutes earlier.
Area forecast discussion, Oct 24, 3:19 AM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 319 AM EDT Sun Oct 24 2021 .NEAR TERM...(Today through Tonight) Issued at 319 AM EDT Sun Oct 24 2021 ...Staying cool with spotty precip chances... High Impact Weather Potential: Minimal. Mature 1014mb low pressure is a bit sw of James Bay. A ridge of high pressure extends from northern WI to southern lower MI. Weak westerly low-level flow between these features is contributing to lake effect showers making progress inland into parts of northern lower and eastern upper MI. Precip is mostly rain, though we have managed a few flakes here at the office. This will persist for several more hours early this morning. However, our low-level winds are about to be significantly disrupted, as stronger low pressure moves from the central plains toward the mid MS Valley. Our fetch becomes northerly this morning, and ne by evening. Lake effect precip will be disrupted and eroded as we move thru the morning hours. By mid afternoon, expect a small chance for pops only in far ne lower MI (mainly Cheboygan and Presque Isle Cos), where suitable delta T's are found in ne flow. A warm front will sharpen up considerably in the northern OH Valley, ahead of the advancing low. Significant precip will develop north of the front in the southern lakes, as isentropic ascent ramps up. This will be trying to ease northward tonight toward central lower MI and our southernmost zones. However, it will be a battle between that and increasing dry e-ne low level winds, that determines how far north precip gets. Trends seem to be favoring a somewhat slower northward progression. Chance pops reach Gladwin/Standish/OSC this evening, and only creep up to MBL/CAD/HTL overnight. This will be mostly to all rain near Saginaw Bay, but between HTL and Wellston there will again be a chance for some flakes to mix in. Max temps today within a few degrees of 50f. Min temps tonight mid 20s to lower 30s in eastern upper MI, in the 30s in northern lower. && .SHORT TERM...(Monday through Tuesday) Issued at 319 AM EDT Sun Oct 24 2021 ...Getting out of the Lake Effect Pattern and back to Dry... High Impact Weather Potential...Minimal. Pattern Synopsis/Forecast and Possible Impacts... Monday, Looking at the models this morning, the GFS, and ECMWF have trended a bit more north with the chance of rain, maybe snow, getting to around the Straits around 12z/Mon, and as the 500 mb low center moves through Michigan south of the forecast area, rain will be expected through the day. E Upper looks like it should remain dry through the day, as the moisture remains south of the Straits. 850 mb temperatures begin to trend below 0c from about M-32 by 00z/Tue, so the lakes will help to enhance the precipitation as it comes in off the lakes. Monday night, with the NE flow main concern for LE Rain would be in NE Lower. However, some rain showers may form near Leelanau county, but the models show a decent signal for LE rain on the Wisconsin side of Lake Michigan. LE ran will probably continue into 12z/Mon as the winds back north, but 850-700 mb layer begins to dry out as the ridge approaches the region. Tuesday, The winds begin to veer NE again, but the moisture is retreating quickly, and the 850 mb temperatures warm to above freezing, and warm enough that the roughly 15c water temperatures begins to lose the 13c delta T over Lake Michigan, and especially Lake Superior. This dry air and warming trend continue through Tuesday night. && .LONG TERM...(Tuesday night through Saturday) Issued at 319 AM EDT Sun Oct 24 2021 High Impact Weather Potential...Minimal Extended(Wednesday through Saturday)...Wednesday, the 500 mb ridge is over the region with the dry air in the 700-500 mb layer. The current model run keeps the rain out of the region through Wednesday night. Thursday, the GFS has the stacked low filling, but deeper and a little more north than the ECMWF, so the GFS has more precipitation more north into the forecast area, than the ECMWF, until Thursday night. Then the ECMWF catches up with GFS. Wouldn't be surprised, if the rain is delayed a bit more into Thursday night as the sfc low is inducing NE flow from a very dry source in Canada. These types of systems can tend to delay the onset precipitation by 6-12 hours. So think that changes in the onset of precipitation will occur. Friday, the weakening sfc low slowly begins to move east, and takes the precipitation with it. So there looks to be a drying trend for the weekend. The GFS is faster as the northern dry air gets entrained into the sfc low more than on the ECMWF solution. However, by 12z/Sat, the rain looks like it is done. Saturday, looks dry as high pressure builds into the Upper Mississippi Valley and the Upper Great Lakes. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1045 PM EDT Sat Oct 23 2021 Deep vertically stacked low pressure centered over James Bay will pivot southward thru SE Ontario over the next 24 hours. Deep cyclonic flow combined with over-lake instability and lingering low level moisture will maintain low VFR cigs and the production of scattered lake effect rain showers. Some light snow may mix with the light rain over interior/higher elevations of Northern Lower Michigan overnight into early Sunday morning. Vsbys will remain VFR thru Sunday night. Surface winds will remain northerly under 10 kts. && .MARINE... Issued at 319 AM EDT Sun Oct 24 2021 Low pressure will move toward the mid MS Valley today, and a warm front will sharpen just south of the Great Lakes. Light westerly winds will veer n and ne by late today into tonight. Those winds will become gustier, and small craft advisories will be needed on most waters at some point tonight and Monday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JZ SHORT TERM...JL LONG TERM...JL AVIATION...MR MARINE...JZ
Hazardous weather outlook, Oct 24, 3:12 AM EDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 312 AM EDT Sun Oct 24 2021 MIZ016>018-020>036-041-042-086>088-095>099-251200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 312 AM EDT Sun Oct 24 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-251200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 312 AM EDT Sun Oct 24 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:56 AM EDT | Small Craft Advisory | APX | 65 hr | |
| Oct 24, 2:38 PM EDT | Gale Warning | APX | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.